MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCHBIO-COMP S-TAK KNOTLESS; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SUTR ANCHBIO-COMP S-TAK KNOTLESS; NON-DEGRADABLE FIXATN FASTENER
Model Number SUTR ANCHBIO-COMP S-TAK KNOTLESS
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via phone that qty.3 of an ar-3636 fibertak rc suture anchor and an ar-1938bc suture anchor had an issue during an anterior labral repair revision surgery to remove non-arthrex products on 11/14/2023.When the first two ar-3636 fibertak rc suture anchors were inserted, it was noticed that the shuttle suture was frayed before shuttling.The sutures were cut and removed, and both anchors were removed in one piece; no piece of the anchors broke inside the patient.Another ar-3636 fibertak rc suture anchor was opened, but the inserter was bent straight out of the package and, therefore, could not be used in the procedure.An ar-1938bc suture anchor was also used, and the shuttling suture was frayed after being inserted into the patient.Those sutures were cut and removed, and the ar-1938bc suture anchor was removed in one piece from the patient; no piece of the anchor broke.All four complaint devices were discarded, and no case pictures were taken.Five new ar-3636 fibertak rc suture anchors (two with lot number 15109221 and three with lot number 15129639) and one ar-1926bc suture anchor, biocomposite pushlock (with lot number 14977547) were used to complete the procedure successfully with no impact to the patient.There was a case delay of under 15 minutes, and no additional anesthesia was needed.This occurred during use with no patient harm.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user-applied excessive force during the tightening process.

Brand Name
SUTR ANCHBIO-COMP S-TAK KNOTLESS
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18291984
Report Number1220246-2023-09292
Device Sequence Number6696575
Product Code MAI
UDI-Device Identifier00888867097186
UDI-Public00888867097186
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberSUTR ANCHBIO-COMP S-TAK KNOTLESS
Device Catalogue NumberAR-1938BC
Device Lot Number15089864
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown